Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 86, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 6, 2025, 2:26 PM MDT for Arapahoe County, Elbert County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2025, 2:26 PM MDT (20:26 UTC)
- Expired
- Jun 6, 2025, 3:09 PM MDT
- In force
- 43 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Arapahoe County, CO, Elbert County, CO
The radar
The Denver radar (KFTG), 44 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 1:49 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.4 hours before the alert went out and 369 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:46 PM MDT, 40 minutes earlier. Its key messages:
- Numerous showers and scattered thunderstorms through mid evening.
- Severe storms possible this afternoon with hail and damaging wind gusts the primary threats, mainly south and east of the Denver area.
- Warmer Saturday with few to no showers/thunderstorms.
- Sunday into next week, near normal temperatures with chances for showers and storms each day.
Area forecast discussion, Jun 6, 1:46 PM MDT, 40 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 146 PM MDT Fri Jun 6 2025 .KEY MESSAGES... - Numerous showers and scattered thunderstorms through mid evening. - Severe storms possible this afternoon with hail and damaging wind gusts the primary threats, mainly south and east of the Denver area. - Warmer Saturday with few to no showers/thunderstorms. - Sunday into next week, near normal temperatures with chances for showers and storms each day. && .DISCUSSION /Through Friday/... Issued at 146 PM MDT Fri Jun 6 2025 Shortwave trough will continue to trigger numerous showers and thunderstorms across the area. There's ample shear and moisture to support strong to severe thunderstorms. The biggest question mark is instability. Morning showers and cloud cover has kept northern parts of the Front Range and the plains east of them cool with noon temperatures only in the 50s. Best chance for severe thunderstorms will be where it warmed into the upper 60s to lower 70s. Looking at satellite and observations, this roughly just east of the Denver area and south of I-70. Primary threat will be large hail, up to 2 inches in diameter, at first. As storms increase, a cluster or two could produce damaging winds to 70 mph. An isolated tornado is possible, mainly along a boundary across Douglas, Elbert, and Lincoln counties. Showers and storms are expected to be east of the Denver area by 8PM and east of the forecast area by midnight. Skies clear overnight which could lead to patchy fog in low lying areas. Drier subsident northwest flow aloft will prevail over the area Saturday. Other than patchy morning fog in the South Platte River Valley north of Denver, skies will be mostly sunny to start the day. Temperatures will be warmer with highs in the lower to mid 80s across northeast Colorado. High-based cumulus clouds are expected to form during the afternoon hours and could produce a few isolated dry microbursts with winds to 30 mph. A weak push from the north Saturday night will help to increase low level moisture over northeast Colorado and bring cooler temperatures for Sunday. Highs for Sunday look to reach the lower to mid 70s across northeast Colorado. The increase in moisture will also help fuel isolated to scattered afternoon showers and thunderstorms. For Monday, an upper level ridge will reside over the Great Basin with weak north-northwest flow aloft over Colorado. This ridge slides over the Central Rockies Tuesday. Temperatures will slowly warm up Monday and Tuesday with highs reaching the lower to mid 80s Tuesday. The latest model trends keep most/all of the showers and thunderstorms over the central and southwest Colorado mountains. With ridging overhead and weak flow aloft, little to no forcing is expected. This seems reasonable, and will be lowering PoPs and keeping the low PoPs confined to over/near the higher terrain. For Wednesday through Friday, the upper level ridge shifts east of the region and is replaced with a west-southwest flow aloft. We'll likely see a return to isolated/scattered afternoon and evening showers and thunderstorms under this pattern, most numerous over the higher terrain. Temperatures will be near normal to slightly above with highs reaching the 80s each day. && .AVIATION /18Z TAFS through 18Z Saturday/... Issued at 1138 AM MDT Fri Jun 6 2025 Stratocumulus clouds continue to lift and scatter out. Skies to stay sct-bkn with cumulus clouds forming ahead of a shortwave trough with ceilings heights reaching 5000 to 7000 feet. The main thunderstorm threat time across the Denver area looks to be 20-01Z. Outflow winds will likely produce a gusty wind shift or two. Skies become mostly clear mid to late evening 04-06Z and are expected to stay mostly clear through Saturday morning. There is a threat for fog, especially north of DEN toward GXY and FNL. If south winds persist through the night and Saturday morning as expected this should keep fog from forming. Some high-based cumulus may form Saturday afternoon and produce dry microbursts with gusts to around 25 knots. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Meier AVIATION...Meier
Hazardous weather outlook, Jun 6, 6:43 AM MDT, 7 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 643 AM MDT Fri Jun 6 2025 COZ030>051-071245- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 643 AM MDT Fri Jun 6 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms are expected again today. A few strong to severe storms will be possible, especially where it clears and warms up. The best chance for this looks to be south of I-70 across the Palmer Divide and eastward across the plains. .DAYS TWO THROUGH SEVEN...Saturday through Thursday It will be warmer Saturday with dry weather. Scattered afternoon showers and thunderstorms return for Sunday and into next week with a chance for storms each day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight, but reports of hail or gusty winds will be appreciated.
In the hours before
Special weather statement, Jun 6, 1:46 PM MDT, 40 minutes before
Special Weather Statement
National Weather Service Denver CO
146 PM MDT Fri Jun 6 2025
COZ041-062030-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
146 PM MDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ELBERT AND EAST
CENTRAL DOUGLAS COUNTIES UNTIL 230 PM MDT...
At 146 PM MDT, Doppler radar was tracking a strong thunderstorm over
Ponderosa Park, or 30 miles southeast of Denver, moving east at 20
mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Elizabeth, Kiowa, Ponderosa Park and Franktown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3930 10471 3939 10474 3953 10444 3953 10443
3954 10442 3953 10442 3952 10441 3950 10441
3950 10438 3928 10433
TIME...MOT...LOC 1946Z 249DEG 16KT 3937 10464
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RodriguezSpecial weather statement, Jun 6, 2:06 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Denver CO
206 PM MDT Fri Jun 6 2025
COZ045-046-062030-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-Central and East Adams and Arapahoe Counties CO-
206 PM MDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL ELBERT AND SOUTH
CENTRAL ARAPAHOE COUNTIES UNTIL 230 PM MDT...
At 206 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles south of Byers, or 34 miles northwest of Limon, moving
northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Mainly rural areas of North Central Elbert and South Central
Arapahoe Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3942 10428 3950 10435 3966 10416 3945 10399
3943 10417 3944 10417 3944 10418 3945 10417
3945 10418 3946 10418 3947 10419 3948 10419
3948 10420 3949 10421 3947 10422 3947 10423
3945 10423 3945 10425 3944 10424 3943 10424
TIME...MOT...LOC 2006Z 238DEG 13KT 3948 10426
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
RodriguezThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:46 PM MDT | Special Weather Statement | BOU | Arapahoe | 44 min |
| Jun 6, 2:06 PM MDT | Special Weather Statement | BOU | Arapahoe | 24 min |
| Jun 6, 3:01 PM MDT | Special Weather Statement | BOU | Lincoln | 44 min |
| Jun 6, 3:15 PM MDT | Special Weather Statement | BOU | Washington | 45 min |
| Jun 6, 3:26 PM MDT | Special Weather Statement | BOU | Elbert | 49 min |
| Jun 6, 4:06 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 24 min |
| Jun 6, 4:27 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 48 min |
| Jun 6, 4:33 PM MDT | Areal Flood Advisory | BOU | Elbert | 2 hr |
| Jun 6, 5:13 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 15 min |
| Jun 6, 5:16 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 33 min |
| Jun 6, 5:21 PM MDT | Special Weather Statement | BOU | Washington | 39 min |
| Jun 6, 5:47 PM MDT | Special Weather Statement | BOU | Lincoln | 43 min |
| Jun 6, 5:53 PM MDT | Special Weather Statement | BOU | Lincoln | 52 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.